The first Zolotarev case in the Erdös-Szegö solution to a Markov-type extremal problem of Schur

Heinz-Joachim Rack




Chebyshev; derivative; Erdös; extremal problem; inequality; Markov; polynomial; quartic; Schur; Shadrin; Szegö; Zolotarev

Full Text:



Achieser, N. I., Theory of Approximation, Dover Publications, Mineola N.Y., 2003 (Russian 1947).

Collins, G. E., Application of quantifier elimination to Solotareff´s approximation problem, in Stability Theory: Hurwitz Centenary Conference, (R. Jeltsch et al., eds.), Ascona 1995, Birkhäuser Verlag, Basel, 1996 (ISNM 121), 181-190.

Erdös, P., Szegö, G., On a problem of I. Schur, Ann. Math. 43 (1942), 451-470.

Finch, S. R., Zolotarev-Schur Constant, in Finch, S. R., Mathematical Constants, Cambridge University Press, Cambridge (UK), 2003, 229-231.

Grasegger, G., Vo, N. Th., An algebraic-geometric method for computing Zolotarev polynomials, Technical report no. 16-02, RISC Report Series, Johannes Kepler University, Linz, Austria, 2016, 1-17.

Lazard, D., Solving Kaltofen’s challenge on Zolotarev’s approximation problem, in Proceedings of International Symposium on Symbolic and Algebraic Computation (ISSAC), (J.-G. Dumas, ed.), Genova 2006, ACM, New York, 2006, 196-203.

Malyshev, V. A., The Abel equation, St. Petersburg Math. J. 13 (2002), 893-938 (Russian 2001).

Markov, A. A., On a question of D. I. Mendeleev, Zapiski. Imper. Akad. Nauk., St. Petersburg, 62 (1889), 1-24 (Russian).

Markov, V. A., On functions deviating least from zero, Izdat. Akad. Nauk., St. Petersburg, 1892, iv + 111 (Russian).

Milovanović, G. V., Mitrinović, D. S., Rassias, Th. M., Topics in Polynomials: Extremal Problems, Inequalities, Zeros, World Scientific, Singapore, 1994.

Peherstorfer, F., Schiefermayr, K., Description of extremal polynomials on several intervals and their computation. II, Acta Math. Hungar. 83 (1999), 59-83.

Rack, H.-J., On polynomials with largest coefficient sums, J. Approx. Theory 56 (1989), 348-359.

Rivlin, Th. J., Chebyshev Polynomials, 2nd ed., Wiley, New York, 1990.

Schur, I., Über das Maximum des absoluten Betrages eines Polynoms in einem gegebenen Intervall, Math. Z. 4 (1919), 271-287.

Shadrin, A., Twelve proofs of the Markov inequality, in Approximation Theory: A volume dedicated to Borislav Bojanov, (D. K. Dimitrov et al., eds.), M. Drinov Acad. Publ. House, Sofia, 2004, 233-298.

Shadrin, A., The Landau-Kolmogorov inequality revisited, Discrete Contin. Dyn. Syst. 34 (2014), 1183-1210.

Todd, J., A legacy from E. I. Zolotarev (1847-1878), Math. Intell. 10 (1988), 50-53.

Vlček, M., Unbehauen, R., Zolotarev polynomials and optimal FIR filters, IEEE Trans. Signal Process. 47 (1999), 717-730. Corrections: IEEE Trans. Signal Process. 48 (2000), 2171.



  • There are currently no refbacks.